Alert archive / Oklahoma / High Wind Warnings in 2013

High Wind Warning 1, NWS Norman, OK

January 11, 20135 counties in Oklahoma

NWS Norman, OK issued this high wind warning at Jan 11, 2013, 4:37 AM CST for 5 counties in Oklahoma. It took effect at Jan 11, 2013, 11:00 AM CST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 11, 2013, 4:37 AM CST (10:37 UTC)
In effect from
Jan 11, 2013, 11:00 AM CST
Expired
Jan 11, 2013, 2:43 PM CST
In force
4 hr
Issued by
NWS Norman, OK

Counties Ellis County, OK, Harper County, OK, Roger Mills County, OK, Woods County, OK, Woodward County, OK

The radar

The Vance AFB radar (KVNX), 125 km from the middle of the area, began a volume at 10:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 10.6 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2013-01-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2013-01-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -60 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
576 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
-60 m²/s²
0-3 km storm-relative helicity
15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

913 
WWUS74 KOUN 111037
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
437 AM CST FRI JAN 11 2013

OKZ004-005-009-010-014-111845-
/O.NEW.KOUN.HW.W.0001.130111T1700Z-130112T0000Z/
HARPER-WOODS-ELLIS-WOODWARD-ROGER MILLS-
INCLUDING THE CITIES OF...BUFFALO...ALVA...ARNETT...WOODWARD...
CHEYENNE
437 AM CST FRI JAN 11 2013

...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM
CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST
THIS EVENING. 

* TIMING: FROM LATE MORNING THROUGH EARLY EVENING.

* WINDS: SUSTAINED SOUTHWEST WINDS 30 TO 40 MPH WITH GUSTS NEAR 55
  MPH POSSIBLE. 

* IMPACTS: HAZARDOUS TRAVEL...PARTICULARLY FOR HIGH PROFILE
  VEHICLES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN BLOW LIGHTWEIGHT OBJECTS AROUND...MAKE IT
DIFFICULT TO KEEP YOUR VEHICLE ON THE ROAD AND CREATE AREAS OF
BLOWING DUST.

&&

$$

OKZ006>008-011>013-015>030-033>040-044-045-TXZ083>090-111845-
/O.NEW.KOUN.WI.Y.0001.130111T1700Z-130112T0000Z/
ALFALFA-GRANT-KAY-MAJOR-GARFIELD-NOBLE-DEWEY-CUSTER-BLAINE-
KINGFISHER-LOGAN-PAYNE-BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-
LINCOLN-GRADY-MCCLAIN-CLEVELAND-POTTAWATOMIE-HARMON-GREER-KIOWA-
JACKSON-TILLMAN-COMANCHE-STEPHENS-GARVIN-COTTON-JEFFERSON-
HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
INCLUDING THE CITIES OF...CHEROKEE...MEDFORD...PONCA CITY...
FAIRVIEW...ENID...PERRY...TALOGA...WEATHERFORD...CLINTON...
WATONGA...KINGFISHER...GUTHRIE...STILLWATER...ELK CITY...SAYRE...
CORDELL...ANADARKO...YUKON...EL RENO...MUSTANG...OKLAHOMA CITY...
CHANDLER...CHICKASHA...PURCELL...NORMAN...MOORE...SHAWNEE...
HOLLIS...MANGUM...HOBART...ALTUS...FREDERICK...LAWTON...DUNCAN...
PAULS VALLEY...WALTERS...WAURIKA...QUANAH...CHILLICOTHE...
CROWELL...VERNON...WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR...
ARCHER CITY...HOLLIDAY...LAKESIDE CITY...HENRIETTA
437 AM CST FRI JAN 11 2013

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST
THIS EVENING. 

* TIMING: FROM LATE MORNING THROUGH EARLY EVENING.

* WINDS: SOUTH TO SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO NEAR
  45 MPH POSSIBLE.  

* IMPACTS: HAZARDOUS TRAVEL...PARTICULARLY FOR HIGH PROFILE
  VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING
OUTSIDE.

&&

$$
2 follow-up statements
156 
WWUS74 KOUN 111825
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
1225 PM CST FRI JAN 11 2013

OKZ004-005-009-010-014-120000-
/O.CON.KOUN.HW.W.0001.000000T0000Z-130112T0000Z/
HARPER-WOODS-ELLIS-WOODWARD-ROGER MILLS-
INCLUDING THE CITIES OF...BUFFALO...ALVA...ARNETT...WOODWARD...
CHEYENNE
1225 PM CST FRI JAN 11 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING... 

* TIMING: THIS AFTERNOON THROUGH EARLY THIS EVENING.

* WINDS: SUSTAINED SOUTHWEST WINDS 30 TO 40 MPH WITH OCCASIONAL
         GUSTS NEAR 55 MPH POSSIBLE. 

* IMPACTS: HAZARDOUS TRAVEL...PARTICULARLY FOR HIGH PROFILE 
  VEHICLES TRAVELING ON ROADWAYS ORIENTED WEST TO EAST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN BLOW LIGHTWEIGHT OBJECTS AROUND...MAKE IT
DIFFICULT TO KEEP YOUR VEHICLE ON THE ROAD...AND CREATE AREAS OF
BLOWING DUST.

&&

$$

OKZ006>008-011>013-015>030-033>040-044-045-TXZ083>090-120000-
/O.CON.KOUN.WI.Y.0001.000000T0000Z-130112T0000Z/
ALFALFA-GRANT-KAY-MAJOR-GARFIELD-NOBLE-DEWEY-CUSTER-BLAINE-
KINGFISHER-LOGAN-PAYNE-BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-
LINCOLN-GRADY-MCCLAIN-CLEVELAND-POTTAWATOMIE-HARMON-GREER-KIOWA-
JACKSON-TILLMAN-COMANCHE-STEPHENS-GARVIN-COTTON-JEFFERSON-
HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
INCLUDING THE CITIES OF...CHEROKEE...MEDFORD...PONCA CITY...
FAIRVIEW...ENID...PERRY...TALOGA...WEATHERFORD...CLINTON...
WATONGA...KINGFISHER...GUTHRIE...STILLWATER...ELK CITY...SAYRE...
CORDELL...ANADARKO...YUKON...EL RENO...MUSTANG...OKLAHOMA CITY...
CHANDLER...CHICKASHA...PURCELL...NORMAN...MOORE...SHAWNEE...
HOLLIS...MANGUM...HOBART...ALTUS...FREDERICK...LAWTON...DUNCAN...
PAULS VALLEY...WALTERS...WAURIKA...QUANAH...CHILLICOTHE...
CROWELL...VERNON...WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR...
ARCHER CITY...HOLLIDAY...LAKESIDE CITY...HENRIETTA
1225 PM CST FRI JAN 11 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... 

* TIMING: THIS AFTERNOON THROUGH EARLY THIS EVENING.

* WINDS: SOUTH TO SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 
  NEAR 45 MPH POSSIBLE. 

* IMPACTS: HAZARDOUS TRAVEL...PARTICULARLY FOR HIGH PROFILE 
  VEHICLES TRAVELING ON ROADWAYS ORIENTED WEST TO EAST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING
OUTSIDE. WATCH FOR BLOWING DEBRIS.

&&

$$
482 
WWUS74 KOUN 112043
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
243 PM CST FRI JAN 11 2013

OKZ004-005-009-010-014-120000-
/O.CAN.KOUN.HW.W.0001.000000T0000Z-130112T0000Z/
/O.EXA.KOUN.WI.Y.0001.000000T0000Z-130112T0000Z/
HARPER-WOODS-ELLIS-WOODWARD-ROGER MILLS-
INCLUDING THE CITIES OF...BUFFALO...ALVA...ARNETT...WOODWARD...
CHEYENNE
243 PM CST FRI JAN 11 2013

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. THE
HIGH WIND WARNING HAS BEEN CANCELLED. 

* TIMING: THIS AFTERNOON THROUGH EARLY THIS EVENING.

* WINDS: SOUTH TO SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS 
  NEAR 50 MPH POSSIBLE. 

* IMPACTS: HAZARDOUS TRAVEL...PARTICULARLY FOR HIGH PROFILE 
  VEHICLES TRAVELING ON ROADWAYS ORIENTED WEST TO EAST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING
OUTSIDE. WATCH FOR BLOWING DEBRIS.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING
OUTSIDE.

&&

$$

OKZ006>008-011>013-015>030-033>040-044-045-TXZ083>090-120000-
/O.CON.KOUN.WI.Y.0001.000000T0000Z-130112T0000Z/
ALFALFA-GRANT-KAY-MAJOR-GARFIELD-NOBLE-DEWEY-CUSTER-BLAINE-
KINGFISHER-LOGAN-PAYNE-BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-
LINCOLN-GRADY-MCCLAIN-CLEVELAND-POTTAWATOMIE-HARMON-GREER-KIOWA-
JACKSON-TILLMAN-COMANCHE-STEPHENS-GARVIN-COTTON-JEFFERSON-
HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
INCLUDING THE CITIES OF...CHEROKEE...MEDFORD...PONCA CITY...
FAIRVIEW...ENID...PERRY...TALOGA...WEATHERFORD...CLINTON...
WATONGA...KINGFISHER...GUTHRIE...STILLWATER...ELK CITY...SAYRE...
CORDELL...ANADARKO...YUKON...EL RENO...MUSTANG...OKLAHOMA CITY...
CHANDLER...CHICKASHA...PURCELL...NORMAN...MOORE...SHAWNEE...
HOLLIS...MANGUM...HOBART...ALTUS...FREDERICK...LAWTON...DUNCAN...
PAULS VALLEY...WALTERS...WAURIKA...QUANAH...CHILLICOTHE...
CROWELL...VERNON...WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR...
ARCHER CITY...HOLLIDAY...LAKESIDE CITY...HENRIETTA
243 PM CST FRI JAN 11 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* TIMING: THIS AFTERNOON THROUGH EARLY THIS EVENING.

* WINDS: SOUTH TO SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS 
  NEAR 45 MPH POSSIBLE. 

* IMPACTS: HAZARDOUS TRAVEL...PARTICULARLY FOR HIGH PROFILE 
  VEHICLES TRAVELING ON ROADWAYS ORIENTED WEST TO EAST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING
OUTSIDE. WATCH FOR BLOWING DEBRIS.

&&

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this high wind warning went out at Jan 11, 4:28 AM CST, 9 minutes earlier.

Area forecast discussion, Jan 11, 4:28 AM CST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
428 AM CST FRI JAN 11 2013

.DISCUSSION...
SURFACE LOW WILL STRENGTHEN OVER THE HIGH PLAINS TODAY AS A
STRONG UPPER SYSTEM MOVES THROUGH THE ROCKIES. STRONG SOUTH TO
SOUTHWEST WINDS ARE EXPECTED TO DEVELOP AND WILL ISSUE A WIND
ADVISORY FOR MUCH OF CENTRAL AND WESTERN OK AS WELL AS WESTERN N
TX. STRONGEST WINDS ARE EXPECTED IN NW OK WITH DEEPER MIXING INTO
HIGH SPEEDS ALOFT. THUS WILL GO WITH A HIGH WIND WARNING FOR THE
NW CORNER OF THE FA. WINDS MAY BEGIN TO DIMINISH IN THE NW BY LATE
AFTERNOON AS SURFACE LOW LIFTS NEWD AND SURFACE TROUGH ADVANCES
INTO THE REGION.

COLD FRONT IS EXPECTED TO PUSH SOUTHWARD THROUGH THE AREA TONGIH WITH
LOW POPS LIMITED TO FAR SE OK. MAIN UPPER TROUGH CONTINUES TO HANG
BACK TO THE WEST WITH THE FRONT STALLING TO THE SOUTH OF THE FA.
ANOTHER S/W TROUGH ROTATES THROUGH THE BASE OF THE UPPER TROUGH
AND EJECTS NEWD SATURDAY/SATURDAY NIGHT SPREADING PRECIP CHANCES
BACK NWWD INTO CENTRAL AND EASTERN PARTS OF THE FA. PRECIP WILL BE
MAINLY LIQUID ON SATURDAY. AS COLDER AIR SURGES BACK SOUTHWARD
SOME WINTERY PRECIP POSSIBLE SATURDAY NIGHT BEFORE PRECIP COMES TO
AND.

MODELS DIVERGE WITH THE HANDLING OF THE WESTERN TROUGH EARLY NEXT
WEEK. FORECAST WILL TREND MORE TOWARD THE ECMWF SOLUTIONS WHICH
CLOSES OFF A LOW THEN MOVES IT EWD ACROSS TX MID/LATE WEEK. THUS
WILL CONTINUE WITH PRECIP CHANCES LATE IN THE WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  66  38  46  22 /   0  10  30  20
HOBART OK         65  33  48  20 /   0  10  10  10
WICHITA FALLS TX  74  40  53  24 /   0  10  20  20
GAGE OK           63  23  36  16 /   0  10  10  10
PONCA CITY OK     68  32  44  18 /   0  10  10  20
DURANT OK         68  49  55  30 /   0  20  40  30

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING
     FOR OKZ006>008-011>013-015>030-033>040-044-045.

     HIGH WIND WARNING FROM 11 AM THIS MORNING TO 6 PM CST THIS
     EVENING FOR OKZ004-005-009-010-014.

TX...WIND ADVISORY FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING
     FOR TXZ083>090.

&&

06/02
Hazardous weather outlook, Jan 11, 4:30 AM CST, 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
430 AM CST FRI JAN 11 2013

OKZ004>048-050>052-TXZ083>090-111800-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
430 AM CST FRI JAN 11 2013

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT...

THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT.

DISCUSSION...
AN UPPER LEVEL STORM SYSTEM WILL MOVE ACROSS THE CENTRAL
ROCKIES THEN INTO THE UPPER MIDWEST BY EARLY SATURDAY.
THIS SYSTEM WILL HELP DRIVE A COLD FRONT ACROSS THE SOUTHERN
PLAINS.  LIMITED INSTABILITY WILL PREVENT THUNDERSTORM
DEVELOPMENT.

PROBABILITY TABLE...
VALID THROUGH 700 AM CST SATURDAY JAN 12.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...0 PERCENT.

OTHER HAZARDOUS WEATHER...
STRONG GUSTY SOUTHERLY WINDS WILL DEVELOP TODAY. PLEASE
REFER TO THE HIGH WIND WARNING AND WIND ADVISORY FOR
DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

THUNDERSTORM OUTLOOK...
A FEW THUNDERSTORMS MAY OCCUR ACROSS SOUTHEAST OKLAHOMA
SATURDAY AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS WEST
TEXAS. NO SEVERE WEATHER IS ANTICIPATED.

OTHER HAZARDOUS WEATHER...
A LIGHT RAIN AND SNOW MIX MAY OCCUR ACROSS PARTS OF CENTRAL
AND SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS SATURDAY NIGHT.
HOWEVER...NO SIGNIFICANT TRAVEL PROBLEMS ARE ANTICIPATED.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT NOON
TODAY.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 11, 4:37 AM CSTWind AdvisoryOUNAlfalfa, Beckham, Blaine, Caddo, Canadian, Cleveland and 31 more13 hr

Nearby

High Wind Warnings in Oklahoma, 2013Every high wind warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.